Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 34, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 29, 2015, 6:20 PM EDT for Butler County, Pennsylvania. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2015, 6:20 PM EDT (22:20 UTC)
- Expired
- May 29, 2015, 6:38 PM EDT
- In force
- 18 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Butler County, PA
The radar
The Pittsburgh radar (KPBZ), 49 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:41 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 29, 2:41 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 241 PM EDT FRI MAY 29 2015 .SYNOPSIS... A WEAK DISTURBANCE WILL CROSS THE REGION THIS EVENING. A SLOW MOVING COLD FRONT WILL AFFECT THE AREA OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... A WEAK SHORTWAVE ADVANCING ACROSS THE OHIO VALLEY IN SOUTHWEST FLOW WILL CONTINUE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION THIS EVENING. INSTABILITY IS LIMITED WITH WARM AIR ALOFT...INHIBITING THE CHANCES FOR STRONG STORMS. THIS ACTIVITY SHOULD DECREASE LATER THIS EVENING AS THE WAVE EXITS AND INSTABILITY DIMINISHES. OVERNIGHT LOWS SHOULD BE AROUND 10 DEGREES ABOVE AVERAGE USING THE LATEST SREF NUMBERS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... ANOTHER WEAK SHORTWAVE IS PROGGED TO ADVANCE ACROSS THE REGION SATURDAY WITH SOME SCATTERED SHOWERS AND STORMS EXPECTED. A COLD FRONT SHOULD SLOWLY DROP SOUTH ACROSS THE AREA SATURDAY NIGHT THROUGH SUNDAY BRINGING BETTER SHOWER AND THUNDERSTORM CHANCES. GENERALLY USED A BLEND OF THE GFS AND SREF FOR POSITIONING OF THE FRONT AND PRECIP TIMING. SHEAR AND INSTABILITY ARE PROGGED TO REMAIN RELATIVELY LIMITED WITH WARM AIR ALOFT...PRECLUDING A WIDESPREAD SEVERE WEATHER THREAT. THE FRONT IS EXPECTED TO BE ALONG THE PA/WV BORDER LATER SUNDAY...WITH A SURFACE WAVE PROGGED TO TRACK ALONG IT SUNDAY EVENING. THE WAVE SHOULD GRADUALLY SHIFT EAST OF THE AREA MONDAY ALLOWING FOR DECREASING PRECIP CHANCES. TEMPERATURES SHOULD START OUT WELL ABOVE AVERAGE...WITH A DECREASE TO NEAR SEASONAL AVERAGE NUMBERS BY SUNDAY AND MONDAY USING THE LATEST GRIDDED MOS AND SREF DATA. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HAVE SLOWED THE ENDING OF SHOWERS A BIT INTO TUESDAY FOR THE SOUTHEAST RIDGES AS MODELS ARE A BIT SLOWER WITH TRYING TO DEVELOP AND SHIFT EAST WAVE OF LOW PRESSURE MOVES ALONG COLD FRONT JUST SOUTH OF REGION. OTHERWISE LITTLE CHANGE FROM WPC PROGS AS DRY SURFACE HIGH PRESSURE BUILDS IN ACROSS THE REGION THROUGH MID WEEK. BY LATE WEEK HEIGHTS RISE ALOFT AND SURFACE RIDGE MOVES OFF THE EAST COAST...ALLOWING FOR WARMER TEMPERATURES AND INCREASING HUMIDITY. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... GENERAL VFR THROUGH THE TAF PERIOD WITH SCATTERED THUNDERSTORMS LATE AFTERNOON AND EVENING. HAVE KEPT A PERIOD OF VCTS AS PROBABILITY OF STORM AT ANY PARTICULAR PORT IS SMALL. NEXT CHANCE FOR MORE WIDESPREAD RESTRICTIONS LOOKS TO BE BEYOND 18Z SATURDAY AS A COLD FRONT APPROACHES. .OUTLOOK.../SATURDAY NIGHT THROUGH WEDNESDAY/... RESTRICTIONS ARE LIKELY AT TIMES THROUGH SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 29, 4:06 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 406 AM EDT FRI MAY 29 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-300815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 406 AM EDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 29, 3:37 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 337 PM EDT FRI MAY 29 2015 PAZ075-076-292015- FAYETTE RIDGES-FAYETTE- 337 PM EDT FRI MAY 29 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FAYETTE COUNTY... AT 337 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF UNIONTOWN...MOVING NORTH AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND WIND GUSTS TO 40 MPH. VERY HEAVY RAIN WILL ALSO ACCOMPANY THIS STORM. LOCATIONS IMPACTED INCLUDE... UNIONTOWN...FARMINGTON...FAIRCHANCE...DUNBAR...SMITHFIELD...NEW SALEM...GRINDSTONE AND CHALKHILL. THIS INCLUDES PENNSYLVANIA ROUTE 43 BETWEEN MILE MARKERS 3 AND 7. LAT...LON 3974 7957 3975 7985 4003 7980 3995 7946 TIME...MOT...LOC 1937Z 197DEG 14KT 3980 7972
Local storm report, May 29, 4:47 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG ROSSLYN FARMS 40.42N 80.09W
05/29/2015 ALLEGHENY PA 911 CALL CENTER
ROOF BLOWN OFF OF WAREHOUSE AND WIRES DOWN AROUND THE
TOWN
&&
EVENT NUMBER PBZ1501735
24The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:37 PM EDT | Special Weather Statement | PBZ | Fayette | 38 min |
| May 29, 4:41 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 34 min |
| May 29, 5:02 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 28 min |
| May 29, 5:07 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion | 19 min |
| May 29, 5:22 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Westmoreland | 23 min |
| May 29, 5:38 PM EDT | Flash Flood Warning | PBZ | Allegheny, Armstrong, Indiana, Westmoreland | 3 hr |
| May 29, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 34 min |
| May 29, 6:21 PM EDT | Special Weather Statement | PBZ | Indiana | 54 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.